Seroquel Sexual Side Effects
Of the adverse effects reported with Seroquel, sexual side effects such as changes in libido and impotence are possible. However, because such side effects are also common with the conditions Seroquel is typically used to treat, it's unclear if the medication, the condition, or other factors are responsible. If you are taking Seroquel and sexual side effects occur, your healthcare provider may recommend treatment options or prescribe a different medication.
Seroquel can cause changes in sex drive (known as libido). In clinical studies documenting Seroquel side effects, an increased sex drive affected between 1 in every 100 and 1 in every 1,000 people. Less than 1 in every 1,000 people reported a decreased sex drive while taking the drug.
Impotence is a relatively rare side effect of Seroquel. Between 1 in every 100 and 1 in every 1,000 men taking it have reported problems with impotence.
It is impossible for your healthcare provider to know whether you will develop any of these Seroquel sexual side effects. Also, if a person does develop sexual side effects while taking the drug, it is difficult to know whether these problems are caused by the condition being treated or by Seroquel itself. This is because sexual symptoms are common with a number of the conditions that Seroquel is used to treat.
If you develop sexual side effects while taking Seroquel, talk with your healthcare provider. He or she may be able to recommend treatment options. Depending on how severe your Seroquel sexual side effects are, he or she may also recommend that you adjust your Seroquel dosage or try another medication for schizophrenia or bipolar disorder.